Alert archive / Maine / Gale Warnings in 2017
Gale Warning 15, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 14, 2017, 12:47 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2017, 12:47 AM EST (05:47 UTC)
- Expired
- Feb 14, 2017, 4:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
556 WHUS71 KCAR 140547 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1247 AM EST TUE FEB 14 2017 ANZ050-051-140900- /O.CAN.KCAR.SR.W.0003.000000T0000Z-170214T0600Z/ /O.NEW.KCAR.GL.W.0015.170214T0547Z-170214T0900Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1247 AM EST TUE FEB 14 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-140900- /O.CAN.KCAR.GL.W.0014.000000T0000Z-170214T0900Z/ /O.NEW.KCAR.SC.Y.0019.170214T0547Z-170214T0900Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1247 AM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
982 WHUS71 KCAR 140854 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 354 AM EST TUE FEB 14 2017 ANZ050-051-141700- /O.EXP.KCAR.GL.W.0015.000000T0000Z-170214T0900Z/ /O.EXB.KCAR.SC.Y.0019.170214T0900Z-170214T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 354 AM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-141300- /O.EXT.KCAR.SC.Y.0019.000000T0000Z-170214T1300Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 354 AM EST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 14, 12:03 AM EST, 44 minutes earlier.
Area forecast discussion, Feb 14, 12:03 AM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1203 AM EST Tue Feb 14 2017
.SYNOPSIS...
Intense low pressure will exit southeast of Nova Scotia
overnight. Weak high pressure will build over the area on
Tuesday. Low pressure will approach from central Canada on
Wednesday and redevelop over the Gulf of Maine Wednesday night.
&&
.NEAR TERM /THROUGH TUESDAY/...
Update...
The intense low which brought blizzard conditions and heavy snow
to portions of the region today is currently exiting southeast of
Nova Scotia. The remaining snow is dissipating across mostly eastern
portions of the forecast area with any additional accumulations
around an inch or less. Have cancelled the Winter Weather
Advisories across northwest Aroostook and northern Somerset
counties. Gusty winds will persist through the early morning
hours with gusts up to 40 mph Bangor and Downeast, with gusts up
to 35 mph across the remainder of the forecast area. These winds
are still producing significant blowing and drifting snow along
with occasional whiteout conditions. Reports also indicate that
road conditions are still hazardous across portions of the region
where significant snow fell today and blowing and drifting snow
along with occasional whiteout conditions persist. Based on these
reports, will keep all Blizzard Warnings and Winter Storm Warnings
in place with this update. Winds will decrease overnight. High
pressure will begin to build across the region late tonight.
Overnight low temperatures will generally range from 5 to around
10 north, to the mid teens Bangor and interior Downeast with upper
teens to around 20 along the Downeast coast. Have also updated to
adjust for current conditions along with overnight temperatures.
Previous Discussion...
***Intense Storm continues into the evening***
Snow, winds and drifts causing major concerns across the CWA
especially across the central and downeast areas. Some areas were
closing in on 3 ft of accumulation in portions of SE Aroostook
County and the Central Highlands. Across downeast areas, 15-20
inches reported. Strong llvl convergence and deformation in the
band that dropped up to 3 inches/hr earlier has shifted s per the
latest radar loop. This band was setting up across interior
Downeast Maine and will add to the totals. Across northern Maine,
less snowfall w/some sporadic banding occurring. Winds gusting to
over 40 mph across the downeast region to close to 50 mph on the
coast has led to Blizzard conditions. The intense low will
continue to pull away from the region this evening as it moves s
of Nova Scotia. The latest run of the NAM12 and HRRR matching up
well w/this current conditions and showing things winding down
later this evening. Decided to keep headlines where they are for
now based on the ongoing impacts. Extremely Hazardous or even
Dangerous travel expected into the evening. Blowing snow will be
the issue overnight for all sites. As the low pulls away tonight,
temps will fall back as caa moves back into the region. Gradual
clearing will take place overnight from sw to ne. Readings will
back into the single numbers across the northern 1/2 of the CWA
while central and downeast areas will see low to mid teens.
Tuesday will be a more tranquil day w/high pres briefly ridging
across the region. Temps will moderate into the mid and upper 20s
w/a good deal of sunshine expected.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Our focus going into the mid-week period will be on a new storm
system diving in from Central Canada. Weak high pressure will be
over our region Tuesday evening as a large clipper type storm system
slides into the Great Lakes. The low will track into the eastern
Lakes Wednesday as jet energy rounding the bottom of a trough
nearing the east coast redevelops secondary low pressure east of New
England. Snow will spread across our area Wednesday as the new low
takes shape off the coast. The snow will continue Wednesday night.
Latest forecast guidance is suggesting a moderate snowfall across the
area with amounts from around 5 inches over the far north to 10
inches Downeast. Low pressure is expected to turn northeastward
crossing Nova Scotia Wednesday night and lifting across the
Maritimes on Thursday. Snow will gradually taper off on Thursday
with gusty northwest winds producing some blowing and drifting.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Low pressure will continue to lift northeast and away through the
Maritimes Thursday night through Friday. Skies will remain mostly
cloudy across the north but partially clear Downeast. High pressure
ridging across the area will then bring clearing Friday night
followed by a sunny to partly cloudy day on Saturday. Sunday should
remain dry with a mostly sunny sky Downeast and some increasing
clouds over the north. Some snow showers may brush northern areas
late in the day or Sunday night as a weak low tracks north of the
area.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: Occasional MVFR/IFR conditions are expected across the
region into the early morning hours, improving to VFR/MVFR levels
overnight. Blowing and drifting snow will remain a concern into
the early morning hours. Wind gusts up to 40 mph are still
possible Downeast through the early morning hours, with gusts up
to 35 mph across the remainder of the region. Winds will decrease
overnight. VFR conditions are expected across the region Tuesday.
SHORT TERM: VFR conditions Tuesday night will lower to MVFR
late Tuesday night then IFR in snow Wednesday morning. IFR
conditions in snow are expected Wednesday into Wednesday night.
IFR conditions will continue through Thursday, possibly improving
to MVFR Downeast late in the day. Conditions will improve to VFR
Downeast Thursday night and become MVFR over the north. MVFR
conditions across the north and VFR conditions Downeast are
expected on Friday.
&&
.MARINE...
NEAR TERM: Have transitioned the Storm Warning to a Gale Warning
for the intracoastal waters with this update. A Storm Warning
remains in effect into the early morning hours for the remainder
of the waters, with gale conditions expected later tonight into
early Tuesday. Small craft advisory conditions are expected later
Tuesday. Visibilities will be reduced in snow into the early
morning hours.
SHORT TERM: Winds will be light Tuesday night. Winds will
increase out of the southeast ahead of low pressure on Wednesday
and a gale warning may be needed late Wednesday into Wednesday
night as low pressure approaches and redevelops off the coast. An
SCA, or possibly a gale for the offshore waters, will be needed
Thursday into Thursday nights in northwesterly winds as low
pressure lifts northeast into the Maritimes.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning until 5 AM EST Tuesday for MEZ002-004>006-
010-011-031-032.
Blizzard Warning until 5 AM EST Tuesday for MEZ015>017-029-030.
MARINE...Gale Warning until 4 AM EST Tuesday for ANZ052.
Storm Warning until 1 AM EST Tuesday for ANZ050-051.
&&
Near Term...Norcross/Hewitt
Short Term...Bloomer
Long Term...Bloomer
Aviation...Norcross/Bloomer
Marine...Norcross/BloomerHazardous weather outlook, Feb 13, 11:24 PM EST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1124 PM EST Mon Feb 13 2017 MEZ015>017-029-030-141200- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 1124 PM EST Mon Feb 13 2017 ...BLIZZARD WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine and Interior DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Blizzard Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another storm system may bring a significant snowfall to the area late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001-003-141200- Northwest Aroostook-Northern Somerset- 1124 PM EST Mon Feb 13 2017 This Hazardous Weather Outlook is for Far Northern Maine and West Central Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another storm system may bring a significant snowfall to the area late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ002-004>006-010-011-031-032-141200- Northeast Aroostook-Northern Piscataquis-Northern Penobscot- Southeast Aroostook-Central Piscataquis-Central Penobscot- Southern Piscataquis-Northern Washington- 1124 PM EST Mon Feb 13 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...Far Northern Maine...North Central Maine and Northern Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another storm system may bring a significant snowfall to the area late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-141200- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1124 PM EST Mon Feb 13 2017 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low pressure may bring Gales to the waters late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-141200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1124 PM EST Mon Feb 13 2017 ...STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low pressure may bring Gales to the waters late Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Norcross
In the hours before
Local storm report, Feb 13, 6:59 PM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
659 PM EST MON FEB 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM SNOW 1 NW ROBBINSTON 45.09N 67.12W
02/13/2017 M27.8 INCH WASHINGTON ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1700787
RICHNLocal storm report, Feb 13, 7:43 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
743 PM EST MON FEB 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM SNOW BANGOR INTERNATIONAL AI 44.80N 68.82W
02/13/2017 M24.1 INCH PENOBSCOT ME ASOS
12 HOUR SNOWFALL.
0740 PM SNOW SOUTH AMITY 45.93N 67.85W
02/13/2017 M17.0 INCH AROOSTOOK ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1700788
EVENT NUMBER CAR1700789
RICHNLocal storm report, Feb 13, 9:49 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
949 PM EST MON FEB 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM SNOW SHERMAN 45.87N 68.42W
02/13/2017 E31.5 INCH AROOSTOOK ME PUBLIC
0949 PM SNOW 7 SSE SPRINGFIELD 45.31N 68.07W
02/13/2017 M24.5 INCH PENOBSCOT ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1700790
EVENT NUMBER CAR1700791
RICHNLocal storm report, Feb 13, 10:06 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1006 PM EST MON FEB 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM SNOW 3 N DEER ISLE 44.27N 68.67W
02/13/2017 E22.0 INCH HANCOCK ME TRAINED SPOTTER
1005 PM SNOW 1 SW VEAZIE 44.83N 68.72W
02/13/2017 M26.2 INCH PENOBSCOT ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1700792
EVENT NUMBER CAR1700793
RICHNLocal storm report, Feb 14, 12:01 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1201 AM EST TUE FEB 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM SNOW SOUTHWEST HARBOR 44.28N 68.33W
02/13/2017 M18.0 INCH HANCOCK ME PUBLIC
0642 PM SNOW LEVANT 44.87N 68.94W
02/13/2017 M32.0 INCH PENOBSCOT ME PUBLIC
1036 PM SNOW COLUMBIA 44.66N 67.78W
02/13/2017 M18.5 INCH WASHINGTON ME TRAINED SPOTTER
1159 PM SNOW 2 E SURRY 44.49N 68.46W
02/13/2017 M23.6 INCH HANCOCK ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1700794
EVENT NUMBER CAR1700795
EVENT NUMBER CAR1700796
EVENT NUMBER CAR1700797
PFLocal storm report, Feb 14, 12:22 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1222 AM EST TUE FEB 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM NON-TSTM WND GST BROOKLIN 44.27N 68.57W
02/13/2017 M59 MPH HANCOCK ME TRAINED SPOTTER
1200 AM SNOW BANGOR - CWO 44.80N 68.81W
02/14/2017 M24.1 INCH PENOBSCOT ME CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
1203 AM SNOW SEBEC 45.27N 69.12W
02/14/2017 M22.0 INCH PISCATAQUIS ME TRAINED SPOTTER
1207 AM SNOW BROOKLIN 44.27N 68.57W
02/14/2017 M16.3 INCH HANCOCK ME TRAINED SPOTTER
1220 AM SNOW 3 SSW GLENBURN 44.87N 68.87W
02/14/2017 M24.5 INCH PENOBSCOT ME TRAINED SPOTTER
1221 AM SNOW 1 ESE LINNEUS 46.03N 67.93W
02/14/2017 M17.0 INCH AROOSTOOK ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1700798
EVENT NUMBER CAR1700799
EVENT NUMBER CAR1700800
EVENT NUMBER CAR1700801
EVENT NUMBER CAR1700802
EVENT NUMBER CAR1700803
PFThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 10:58 PM EST | Gale Warning | CAR | 109 min | |
| Feb 14, 12:47 AM EST | Small Craft Advisory | CAR | 13 hr | |
| Feb 14, 3:33 AM EST | Winter Storm Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 23 hr |
| Feb 14, 2:08 PM EST | Gale Warning | CAR | 58 hr | |
| Feb 14, 2:08 PM EST | Small Craft Advisory | CAR | 4 days | |
| Feb 14, 2:46 PM EST | Winter Storm Warning | CAR | Hancock, Penobscot, Piscataquis, Washington | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.